Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 41, NWS Lubbock, TX

April 11, 2000Lubbock County, Lynn County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 11, 2000, 5:08 PM CDT for Lubbock County, Lynn County, Texas. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 11, 2000, 5:08 PM CDT (22:08 UTC)
Expired
Apr 11, 2000, 6:15 PM CDT
In force
67 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lubbock County, TX, Lynn County, TX

The radar

The Lubbock radar (KLBB), 21 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 5:30 PM CDTHail 1New Home, TXPenny to quarter size hail covered the ground.
Apr 11, 5:45 PM CDTHail 1Woodrow, TX
Apr 11, 6:05 PM CDTHail 0.75Slaton, TXDime size hail was reported at Lake Ransom Canyon.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2000-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2000-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-344 J/kg
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WUUS54 KLUB 112212
SVRLBB
TXC303-305-112315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
508 PM CDT TUE APR 11 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LUBBOCK COUNTY IN TEXAS
  NORTHWEST LYNN COUNTY IN TEXAS

* UNTIL 615 PM CDT

* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 10 MILES SOUTH OF SLIDE...OR ABOUT 3 MILES   
  WEST OF NEW HOME...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE
  OF QUARTERS WILL BE POSSIBLE WITH THIS STORM.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...         
  SLIDE...NEW HOME...WOLFFORTH...SOUTH LUBBOCK...WOODROW...
  RANSOM CANYON...
  

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3350 10208 3318 10206 3344 10159 3377 10160

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:23 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 11, 3:23 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
323 PM CDT TUE APR 11 2000

UPPER LOW OVER NWRN NM HAS MOVED VERY LITTLE TODAY BUT THE 90KT JET
ROUNDING THE BASE OF THE TROUGH ACROSS NRN MEXICO/SRN AZ/NM ATTM
SHOULD HELP THE SYSTEM SLIDE SEWRD TONIGHT/WED. 12Z MODELS INDICATE
THE BEST LIFT WITH THIS SYSTEM WILL SHIFT INTO W TX TONIGHT.
ISENTROPIC CHARTS AND DIV-Q FIELDS THROUGH VARIOUS LEVELS SUGGEST
MOST OF THIS LIFT WILL BE GENERATED BY DIFFERENTIAL PVA WITH LITTLE
TO NO CONTRIBUTION FROM LOW LEVEL WARM ADVECTION. DESPITE THIS
SLIGHTLY LESS THAN PERFECT SETUP FOR PRECIP...SHRA/TSRA ARE ON THE
INCREASE OVER ERN NM/W TX ATTM. LOW LEVEL MOISTURE REMAINS FAIRLY
DEEP WITH STEEP MID LEVEL LAPSE RATES TO PERSIST. BELIEVE HIGH POPS
ARE WARRANTED TONIGHT BUT WILL NOT GO QUITE AS HIGH WITH THEM AS
GUIDANCE. MOST OF THE PRECIP SHOULD SHIFT INTO THE ERN AREAS ON WED
AS THE UPPER LOW SHIFTS INTO W TX AND HAVE CARRIED LIKELY POPS OVER
THE ROLLING PLAINS TAPERING THEM BACK TO CHC NEAR THE NM BORDER.
SOME BREAKS IN THE CLOUD COVER LATE WED AFTERNOON SHOULD ALLOW A
LITTLE HEATING ON THE CAPROCK AND HAVE GONE WITH MORE OF A DIURNAL
VARIATION IN TEMPS COMPARED TO TODAY.

AREA OF LARGE SCALE ASCENT SHOULD BE E OF THE CWFA BY WED NIGHT AND
HAVE ENDED MENTION OF PRECIP BY THEN ACROSS THE AREA. LOW CLOUDS MAY
BE SLOW TO ERODE OVER THE E BUT SHOULD BE ALL BUT GONE BY LATE THU
MORNING. MUCH WARMER CONDITIONS ON TAP FOR THU AND THROUGH THE
MEDIUM RANGE PERIOD AS A LEE TROUGH DEVELOPS. A WEAK FRONT SHOULD
SLIDE INTO THE CWFA BY SUN AND HAVE TRIMMED TEMPS BACK A COUPLE
CATEGORIES TO END THE WEEKEND.

FRIONA/TULIA        38/60/41/80 8400
CHILDRESS           44/56/46/83 8610
BROWNFIELD/LUBBOCK  40/61/44/83 7400
ASPERMONT           47/58/48/84 7710

.LBB...NONE.

EJC

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 5:48 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd57 min
Apr 11, 6:38 PM CDTSevere Thunderstorm WarningLUBDickens52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.